Mathematical Biosciences and Engineering, 2016, 13(4): 673-695. doi: 10.3934/mbe.2016014.

Primary: 39A23, 92D25; Secondary: 39A30, 49K15.

Export file:

Format

  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text

Content

  • Citation Only
  • Citation and Abstract

Optimal harvesting policy for the Beverton--Holt model

1. Missouri University of Science and Technology, 400 West, 12th Street, Rolla, MO 65409-0020

In this paper, we establish the exploitation of a single population modeled by the Beverton--Holt difference equation with periodic coefficients. We begin our investigation with the harvesting of a single autonomous population with logistic growth and show that the harvested logistic equation with periodic coefficients has a unique positive periodic solution which globally attracts all its solutions. Further, we approach the investigation of the optimal harvesting policy that maximizes the annual sustainable yield in a novel and powerful way; it serves as a foundation for the analysis of the exploitation of the discrete population model. In the second part of the paper, we formulate the harvested Beverton--Holt model and derive the unique periodic solution, which globally attracts all its solutions. We continue our investigation by optimizing the sustainable yield with respect to the harvest effort. The results differ from the optimal harvesting policy for the continuous logistic model, which suggests a separate strategy for populations modeled by the Beverton--Holt difference equation.
  Figure/Table
  Supplementary
  Article Metrics

Keywords maximum sustainable yield.; Difference equations; logistic growth; periodic solution; weighted Jensen inequality; global stability

Citation: Martin Bohner, Sabrina Streipert. Optimal harvesting policy for the Beverton--Holt model. Mathematical Biosciences and Engineering, 2016, 13(4): 673-695. doi: 10.3934/mbe.2016014

References

  • 1. Appl. Math. Comput., 187 (2007), 873-882.
  • 2. in Monographs in Inequalities, ELEMENT, Zagreb, Volume 9, 2015.
  • 3. J. Differ. Equations Appl., 10 (2004), 851-868.
  • 4. Fish & Fisheries Series, 1993.
  • 5. Math. Biosci., 135 (1996), 111-127.
  • 6. J. Biol. Dyn., 7 (2013), 86-95.
  • 7. Birkhäuser Boston, Inc., Boston, MA, 2001.
  • 8. Birkhäuser Boston, Inc., Boston, MA, 2003.
  • 9. in Discrete dynamics and difference equations, World Sci. Publ., Hackensack, NJ, (2010), 189-193.
  • 10. Int. J. Math. Comput., 26 (2015), 1-10.
  • 11. in Difference equations, discrete dynamical systems, and applications, Springer-Verlag, Berlin-Heidelberg-New York, 150 (2015), 3-14.
  • 12. Appl. Anal., 86 (2007), 1007-1015.
  • 13. Nonlinear Anal., 71 (2009), e2173-e2181.
  • 14. J. Math. Biol., 57 (2008), 413-434.
  • 15. John Wiley & Sons, Inc., New York, 1990.
  • 16. Appl. Math. Lett., 36 (2014), 19-24.
  • 17. Math. Biosci., 152 (1998), 165-177.
  • 18. Volume 8, Elsevier North-Holland, Inc., New York, NY, 1980.
  • 19. Fisheries Research, 24 (1995), 3-8.
  • 20. Academic Press, Inc., Boston, MA, 1991.
  • 21. Int. J. Difference Equ., 7 (2012), 35-60.
  • 22. J. Difference Equ. Appl., 11 (2005), 415-422.
  • 23. J. Difference Equ. Appl., 20 (2014), 859-874.
  • 24. Appl. Math. Optim., 31 (1995), 219-241.
  • 25. Int. J. Difference Equ., 4 (2009), 115-136.
  • 26. J. Math. Inequal., 5 (2011), 253-264.
  • 27. Mar. Resour. Econ., 24 (2009), 147-169.
  • 28. (Russian) (Chita) in Modeling of natural systems and optimal control problems, VO "Nauka'', Novosibirsk, (1993), 65-74.
  • 29. Nouveaux Mémoires de l'Académie Royale des Sciences et Belles-Lettres de Bruxelles, 18 (1845), 1-42.
  • 30. Adv. Dyn. Syst. Appl., 1 (2006), 113-120.
  • 31. J. Math. Biol., 50 (2005), 663-682.
  • 32. Nonlinear Anal. Real World Appl., 4 (2003), 639-651.
  • 33. IEEE Trans. Automat. Cont., 40 (1995), 1779-1783.

 

This article has been cited by

  • 1. J. Belikov, V. Kaparin, Regions of exponential stability in coefficient space for linear systems on nonuniform discrete domains, Journal of Difference Equations and Applications, 2017, 23, 5, 878, 10.1080/10236198.2017.1304931
  • 2. Janusz Migda, Małgorzata Migda, Zenon Zba̧szyniak, Asymptotically periodic solutions of second order difference equations, Applied Mathematics and Computation, 2019, 350, 181, 10.1016/j.amc.2019.01.010

Reader Comments

your name: *   your email: *  

Copyright Info: 2016, Martin Bohner, et al., licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved